MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET
Model Number 820-5002-33
Medical Device Problem Codes Unintended Ejection (1234); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Hypovolemia (2243); Loss of consciousness (2418)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the outcome details surrounding the adverse event as patient had an estimated blood loss of more than 300 ml and was given 500ml normal saline twice.Jmss did due diligence and conducted an investigation as a precaution if the device contributed to the adverse event.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by initial reporter, there was no abnormality on the needle set.The internal investigation into suspected cause had shown that it was either patient movement or unknown machine parameters such as settings.He has ruled out technician error as all policies and procedures were followed.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set (i) poor quality of tape / poor adhesion strength of the tape, (ii) gravitational pull on the avf needle set, (iii) disinfectant / lotion / medication used on the patient, (iv) patient's perspiration, (v) patient's skin condition, (vi) cannulation angle.
 
Event or Problem Description
Dated (b)(6) 2017, jmss had received a medwatch document (#(b)(4)) from fresenius, (b)(6) dialysis regarding this incident.The initial reporter had confirmed that there was no obvious or product problem with jms wingeater used.The initial reporter's internal investigation into suspect cause was either patient movement or unknown machine parameters such as settings.He has ruled out technician error as all policies and procedures were followed.Patient's fistula on upper right arm above elbow.Certified clinical hemodialysis technician (ccht) was approaching patient to perform a 30 minute vital sign check 2 hours into a scheduled 4 hour incenter hemodialysis treatment and the fresenius 2008k machine started alarming.Patient was found unresponsive to verbal and painful stimuli and blood was noted on floor under patient's chair.The estimated blood loss was noted to be more than 300ml.Patient was placed in trendelenburg position.Venous needle was noted to be dislodged.B/p was 83/40 and pulse 67.The technician who did venipuncture followed taping policy with 3 pieces of tape in chevron-style.A different technician who did the 30 minute vital sign check saw that 1 piece of tape was intact on tubing to patient's arm, but the other 2 pieces of tape were off and venous needle was out of access.That is when the other staff was alerted and treatment was stopped.The staffs, including the technicians, have records of annual training.Pressure was applied to venous cannulation site.Arterial needle was secure and intact.Arterial blood was returned and 500ml normal saline was infused via the arterial line and oxygen was applied at 10 lpm via face mask.Ems was called and an additional 500ml normal saline was given.Respiration was even and unlabored.Patient remained unresponsive to verbal and painful stimuli.Vital signs prior to transfer are 135/72 and pulse 90.Patient was transported to hospital via ems and admitted to ccu (coronary care unit).Patient had spent 4 days in ccu, and was then transferred to telemetry unit for additional heart monitoring for 3 day and was finally discharged on (b)(6) 2017.The patient has resumed normal hd treatment.
 
Additional Manufacturer Narrative
Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the outcome details surrounding the adverse event as patient had an estimated blood loss of more than 300 ml and was given 500ml normal saline twice.Jmss did due diligence and conducted an investigation as a precaution if the device contributed to the adverse event.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by initial reporter, there was no abnormality on the needle set.The internal investigation into suspected cause had shown that it was either patient movement or unknown machine parameters such as settings.He has ruled out technician error as all policies and procedures were followed.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set (i) poor quality of tape / poor adhesion strength of the tape, (ii) gravitational pull on the avf needle set, (iii) disinfectant / lotion / medication used on the patient, (iv) patient's perspiration, (v) patient's skin condition, (vi) cannulation angle.(b)(4).
 
Event or Problem Description
Dated (b)(6) 2017, jmss had received a medwatch document (#(b)(4)) from (b)(6) regarding this incident.The initial reporter had confirmed that there was no obvious or product problem with jms wingeater used.The initial reporter's internal investigation into suspect cause was either patient movement or unknown machine parameters such as settings.He has ruled out technician error as all policies and procedures were followed.Patient's fistula on upper right arm above elbow.Certified clinical hemodialysis technician (ccht) was approaching patient to perform a 30 minute vital sign check 2 hours into a scheduled 4 hour incenter hemodialysis treatment and the fresenius 2008k machine started alarming.Patient was found unresponsive to verbal and painful stimuli and blood was noted on floor under patient's chair.The estimated blood loss was noted to be more than 300ml.Patient was placed in trendelenburg position.Venous needle was noted to be dislodged.B/p was 83/40 and pulse 67.The technician who did venipuncture followed taping policy with 3 pieces of tape in chevron-style.A different technician who did the 30 minute vital sign check saw that 1 piece of tape was intact on tubing to patient's arm, but the other 2 pieces of tape were off and venous needle was out of access.That is when the other staff was alerted and treatment was stopped.The staffs, including the technicians, have records of annual training.Pressure was applied to venous cannulation site.Arterial needle was secure and intact.Arterial blood was returned and 500ml normal saline was infused via the arterial line and oxygen was applied at 10 lpm via face mask.Ems was called and an additional 500ml normal saline was given.Respiration was even and unlabored.Patient remained unresponsive to verbal and painful stimuli.Vital signs prior to transfer are 135/72 and pulse 90.Patient was transported to hospital via ems and admitted to ccu (coronary care unit).Patient had spent 4 days in ccu, and was then transferred to telemetry unit for additional heart monitoring for 3 day and was finally discharged on (b)(6) 2017.The patient has resumed normal hd treatment.

Brand Name
WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS WINGEATER A.V.FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore, 56962 0
SN  569620
MDR Report Key7027144
Report Number3002807350-2017-00007
Device Sequence Number11275181
Product Code FIE
UDI-Device Identifier08888483005291
UDI-Public08888483005291
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
Report Date (Section F) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2021
Device Model Number820-5002-33
Device Lot Number170531371
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/19/2017
Device Age5 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer10/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age76 YR
Patient Weight82